Alert archive / Florida / Flood Watches in 2011
Flood Watch 1, NWS Miami, FL
NWS Miami, FL issued this flood watch at Oct 7, 2011, 10:09 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2011, 10:09 PM EDT (02:09 UTC)
- Expired
- Oct 9, 2011, 8:00 PM EDT
- In force
- 46 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 2.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021 WGUS62 KMFL 080209 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 1009 PM EDT FRI OCT 7 2011 FLZ067-068-071>074-168-172>174-082100- /O.NEW.KMFL.FA.A.0001.111008T0209Z-111010T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1009 PM EDT FRI OCT 7 2011 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL BROWARD...COASTAL MIAMI DADE... COASTAL PALM BEACH...FAR SOUTH MIAMI DADE...INLAND BROWARD... INLAND MIAMI DADE...INLAND PALM BEACH...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * THROUGH SUNDAY EVENING * PLENTY OF DEEP LAYER MOISTURE SPREADING NORTH OVER THE LOCAL AREA WILL LEAD TO A PROLONGED PERIOD OF RAIN THROUGH THE WEEKEND. RAINFALL TOTALS ARE EXPECTED TO REACH THE 3 TO 6 INCH RANGE THROUGH THIS TIME WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY OVER THE COASTAL AND METRO LOCATIONS. RAINFALL TOTALS OVER THE PAST 12 TO 24 HRS HAVE ALREADY REACHED THE 1 TO 2.5 INCH RANGE. THESE SIGNIFICANT RAINFALL AMOUNTS COULD CAUSE FLOODING OF ROADS AND POOR DRAINAGE AREAS THROUGH THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 85-GIBBS
3 follow-up statements
906 WGUS62 KMFL 081314 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 914 AM EDT SAT OCT 8 2011 FLZ067-068-071>074-168-172>174-090000- /O.CON.KMFL.FA.A.0001.000000T0000Z-111010T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 914 AM EDT SAT OCT 8 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... COASTAL BROWARD...COASTAL MIAMI DADE...COASTAL PALM BEACH... FAR SOUTH MIAMI DADE...INLAND BROWARD...INLAND MIAMI DADE... INLAND PALM BEACH...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * THROUGH SUNDAY EVENING * NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE WATCH AREA THROUGH SUNDAY. RAINFALL TOTALS THROUGH SUNDAY EVENING WILL RANGE FROM 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE, ESPECIALLY OVER THE COASTAL AND METRO AREAS. FLOODING OF ROADS, LOW LYING LOCALES, AND POOR DRAINAGE AREAS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
674 WGUS62 KMFL 081943 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 343 PM EDT SAT OCT 8 2011 FLZ067-068-071>074-168-172>174-091000- /O.CON.KMFL.FA.A.0001.000000T0000Z-111010T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 343 PM EDT SAT OCT 8 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... COASTAL BROWARD...COASTAL MIAMI DADE...COASTAL PALM BEACH... FAR SOUTH MIAMI DADE...INLAND BROWARD...INLAND MIAMI DADE... INLAND PALM BEACH...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * THROUGH SUNDAY EVENING * STRONG EASTERLY FLOW AND DEEP MOISTURE WILL CONTINUE TO RESULT IN EXCESSIVE RAINFALL OVER PORTIONS OF SOUTHEAST FLORIDA. A FEW LOCALES HAVE RECEIVED AS MUCH AS 3 TO 6 INCHES OF RAINFALL IN THE PAST 24 HOURS. TOTAL RAINFALL AMOUNTS THROUGH SUNDAY EVENING WILL RANGE FROM 4 TO 9 INCHES WITH LOCALLY HIGHER AMOUNTS. THESE SIGNIFICANT RAINFALL TOTALS COULD CAUSE FLOODING OF ROADS, LOW LYING LOCALES, AND POOR DRAINAGE AREAS THROUGH THE WATCH PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MJB
901 WGUS62 KMFL 090812 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 412 AM EDT SUN OCT 9 2011 FLZ067-068-071>074-168-172>174-100000- /O.CON.KMFL.FA.A.0001.000000T0000Z-111010T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 412 AM EDT SUN OCT 9 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH 8 PM EDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES * THROUGH 8 PM EDT THIS EVENING * ALTHOUGH WIDESPREAD HEAVY RAIN IS NOT ANTICIPATED, ISOLATED HEAVY SHOWERS OR THUNDERSTORMS COULD AGAIN DEVELOP. THIS COULD RESULT IN ISOLATED FLOODING GIVEN THE RECENT RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GREGORIA
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Oct 7, 7:48 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 7, 7:48 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
748 PM EDT FRI OCT 7 2011
.AVIATION...SCATTERED SHOWERS WILL CONTINUE TO MOVE FROM EAST TO
WEST INTO THE EAST COAST METRO THROUGH TONIGHT. COVERAGE OF
SHOWERS AND STORMS WILL ALSO INCREASE AND LIKELY BECOME
WIDESPREAD BY SAT AFTERNOON. MVFR AND IFR CONDITIONS MAY BE COMMON
DURING SAT. GUSTY EAST WINDS WILL ALSO BE A CONCERN THROUGH THE
PERIOD. /TINGLER
&&
.PREV DISCUSSION... /ISSUED 252 PM EDT FRI OCT 7 2011/
SYNOPSIS...STRONG SURFACE HIGH PRESSURE CENTERED OVER THE MID
ATLANTIC COAST RIDGING SOUTHEASTWARD ACROSS THE WESTERN ATLANTIC
AND THE FLORIDA PENINSULA. AMPLE LOW LEVEL MOISTURE BEING
TRANSPORTED WESTWARD FROM THE ATLANTIC OVER THE LOCAL AREA. WEAK
TROUGH OVER THE WESTERN CARIBBEAN. WEAK UPPER LEVEL LOW OVER
THE ERN GULF OF MEX.
SHORT TERM...TONIGHT THROUGH SUNDAY...A TIGHT PRESSURE GRADIENT
BETWEEN THE SFC HIGH PRESS RIDGE TO THE NORTH AND A WEAK TROUGH OVER
THE WESTERN CARIB WILL CONTINUE TO YIELD A STRONG EAST WIND FLOW
TONIGHT THROUGH SATURDAY. AMPLE LOW LEVEL MOISTURE BEING TRANSPORTED
WESTWARD...COUPLED WITH ENHANCED LOW LEVEL CONVERGENCE AND UPPER
LEVEL DIVERGENCE ASSOCIATED WITH THE UPPER LEVEL LOW WILL RESULT
IN SIGNIFICANTLY INCREASING THE CHANCES FOR RAIN THROUGH THIS
PERIOD. THERE IS A HIGH POSSIBILITY OF CONVECTIVE LINES DEVELOPING
WITH SHOWERS/STORMS TRAINING (ONE AFTER THE OTHER) AFFECTING
EASTERN AREAS OF SOUTH FLORIDA. THIS COULD RESULT IN LOCALLY HEAVY
RAINFALL ESPECIALLY ACROSS THE ATLANTIC COAST. RAINFALL AMOUNTS
THIS WEEKEND COULD BE IN THE 3 TO 6 INCH RANGE ACROSS MOST OF THE
WEST PALM BEACH...FORT LAUDERDALE...AND MIAMI METROPOLITAN
AREAS...WITH THE HIGHEST TOTALS EXPECTED TO BE NEAR THE COAST.
ISOLATED RAINFALL AMOUNTS COULD BE HIGHER SHOULD SHOWERS OR STORMS
MOVE OVER A SAME LOCATION FOR LONG DURATION. THE INTERIOR AND GULF COAST
OF SOUTH FLORIDA COULD RECEIVE 2 TO 4 INCHES OF RAIN THROUGH THIS
PERIOD.
MODELS STILL ADVERTISE THE FORMATION AND DEVELOPMENT OF A HYBRID
LOW/CYCLONE SOUTH OF THE AREA SATURDAY...HOWEVER THEY DIFFER
SIGNIFICANTLY AS TO WHERE THIS COULD HAPPEN. GFS CONTINUES TO
INSIST IT WILL BE SE OF SOUTH FLORIDA AND MOVE NORTHWARD PARALLEL
TO THE COAST, WHILE ECMWF IS VERY PERSISTENT IN DEVELOPING THE LOW
OVER THE ERN GULF OF MEXICO AND MOVES IT NORTH. THIS SHOWS
DIFFERENT IMPACTS ON THE LOCAL AREA DEPENDING WHAT MODEL TURN OUT
TO BE RIGHT. GFS PUTS MOST OF THE HEAVY PRECIP ACROSS CENTRAL
FLORIDA WITH SLIGHTLY LOWER WINDS OVER SOUTH FLORIDA. ECMWF, ON
THE OTHER HAND...HAS INCREASED CONVECTIVE ACTIVITY...HEAVIER
PRECIP AND HIGHER WINDS OVER SOUTH FLORIDA MAINLY LATE SATURDAY
AND SATURDAY NIGHT. SINCE ECMWF HAS BEEN MORE CONSISTENT WITH THIS
SCENARIO...THIS FORECAST PACKAGE WILL TREND TOWARD THAT MODEL
SOLUTION...HENCE THE HIGH POPS...HEAVIER RAIN AND HIGHER WINDS
INDICATED THROUGH THIS PERIOD.
LONG TERM...MONDAY THROUGH FRIDAY...IN TRENDING TOWARD THE ECMWF
WL START AN IMPROVING TREND MONDAY WITH SHOWERS AND STORMS
DECREASING AS THE SURFACE LOW MOVES NORTH OVER ERN GULF. BY
WEDNESDAY THE LOW IS EXPECTED TO MOVE NEWD ACROSS NORTH FLORIDA
AND RAPIDLY OVER THE CAROLINAS. MDLS INDICATE A POSSIBLE FRONTAL
BOUNDARY BEING DRAGGED SE ACROSS THE LOCAL AREA THU NIGHT WITH
DRIER WX CONDITIONS AFTER THAT.
MARINE...WINDS AND SEAS SHOULD CONTINUE TO INCREASE WITH ROUGH
CONDITIONS EXPECTED OVER ALL WATERS TONIGHT AND PERSISTING AT
LEAST THROUGH SUNDAY. A SMALL CRAFT ADVISORY WILL CONTINUE IN
EFFECT FOR ALL THE ATLANTIC WATERS AND BISCAYNE BAY AND A NEW
ADVISORY WILL TAKE EFFECT THIS EVENING OVER THE GULF OF MEX WATERS
AND LAKE OKEECHOBEE.
FIRE WEATHER...NO PROBLEMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 84 76 85 / 50 80 60 50
FORT LAUDERDALE 78 85 78 86 / 50 60 60 50
MIAMI 76 86 76 86 / 50 60 60 50
NAPLES 73 88 72 87 / 30 60 40 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR LAKE OKEECHOBEE.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR COASTAL WATERS
FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...04/ATHazardous weather outlook, Oct 7, 9:40 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 940 PM EDT FRI OCT 7 2011 FLZ063-066>075-168-172>174-081645- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 940 PM EDT FRI OCT 7 2011 ...DANGEROUS RIP CURRENTS ATLANTIC BEACHES/HAZARDOUS MARINE CONDITIONS THROUGH THE WEEKEND... ...HEAVY RAINFALL/STRONG WIND GUSTS POSSIBLE THIS WEEKEND, ESPECIALLY ATLANTIC COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT .FLOODING...PERIODS WITH HEAVY RAIN WILL BE EXPECTED THROUGH THE OVERNIGHT PERIOD ALONG THE IMMEDIATE COAST. PORTIONS OF COASTAL AND METRO BROWARD AND DADE COUNTIES HAVE ALREADY HAD 1.5 TO 2.5 INCHES RECORDED OVER THE PAST 12 TO 24 HRS. ADDITIONAL RAINFALL ACCUMULATIONS UP TO 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT PERIOD MAINLY ALONG THE EAST COASTAL AND METRO AREAS. VULNERABLE AREAS WITH POOR DRAINAGE IN THE FLOODED AREAS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. A FLOOD WATCH WILL BE IN EFFECT BEGINNING TONIGHT AND CONTINUING INTO THE WEEKEND. RIP CURRENTS: ONSHORE WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE ALONG THE ATLANTIC COAST WILL MAINTAIN STRONG RIP CURRENTS. THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE ATLANTIC COAST AND ADJACENT WATERS THIS AFTERNOON AND ACROSS ALL AREAS TONIGHT. OCCASIONAL LIGHTNING STRIKES...HEAVY RAINFALL AND GUSTY WINDS WILL BE THE THREATS FROM THE THUNDERSTORMS. WIND: GUSTY WINDS TO 40 TO 50 MPH WILL BE POSSIBLE IN THE HEAVIER SHOWERS AND THUNDERSTORMS. WATERSPOUTS: ISOLATED WATERSPOUTS WILL REMAIN POSSIBLE OVER THE ADJACENT ATLANTIC WATERS. WAVES: SEAS UP TO 6 TO 9 FEET ARE EXPECTED ACROSS THE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EAST NORTHEAST WINDS WILL STRENGTHEN ACROSS THE AREA THIS WEEKEND. THIS WILL RESULT IN HAZARDOUS BOATING CONDITIONS WITH SIGNIFICANT COASTAL IMPACTS INCLUDING DANGEROUS RIP CURRENTS, POSSIBLE BEACH EROSION AND MINOR COASTAL FLOODING ALONG THE ATLANTIC COAST THIS WEEKEND. HIGH SURF IS POSSIBLE ALONG THE PALM BEACHES THIS WEEKEND...AND A HIGH SURF ADVISORY MAY BE NEEDED. A HEAVY RAIN EVENT IS POSSIBLE ALONG THE ATLANTIC COAST THIS WEEKEND. RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED ALONG THE ATLANTIC COAST WITH 2 TO 4 INCHES OVER THE INTERIOR AND GULF COAST. EXCESSIVE RAINFALL IS POSSIBLE IS ISOLATED LOCALES ALONG THE ATLANTIC COAST, WHICH COULD LEAD TO FLOODING. IT WILL BE WINDY ALONG THE ATLANTIC COAST THIS WEEKEND, ESPECIALLY SATURDAY AND SATURDAY NIGHT. STRONG WIND GUSTS WILL BE POSSIBLE, ESPECIALLY IN THUNDERSTORMS WHICH DEVELOP. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER, INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Oct 7, 8:36 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
836 PM EDT FRI OCT 7 2011
FLZ067-068-071-072-168-172-080100-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
836 PM EDT FRI OCT 7 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BROWARD COUNTY
SOUTHEASTERN PALM BEACH COUNTY
* UNTIL 900 PM EDT
* AT 831 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LIGHTHOUSE POINT...AND MOVING WEST AT 30
MPH. A WIND GUST OF 57 MPH WAS RECORDED IN POMPANO BEACH WITH THIS
STORM.
* THE STORM WILL AFFECT...
OAKLAND PARK...
COCONUT CREEK...
MARGATE...
CORAL SPRINGS...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2626 8007 2617 8009 2616 8010 2611 8036
2640 8037 2636 8006
TIME...MOT...LOC 0036Z 089DEG 27KT 2627 8012
TINGLERLocal storm report, Oct 7, 8:37 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
837 PM EDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND GST MIAMI BEACH 25.81N 80.13W
10/07/2011 M43.00 MPH MIAMI-DADE FL BROADCAST MEDIA
A THUNDERSTORM PRODUCED A WIND GUST OF 43 MPH AT THE
MIAMI BEACH POLICE DEPARTMENT.
0801 PM TSTM WND GST OPA-LOCKA 25.90N 80.26W
10/07/2011 M53.00 MPH MIAMI-DADE FL BROADCAST MEDIA
A THUNDERSTORM PRODUCED A WIND GUST OF 53 MPH AT THE OPA
LOCKA FIRE DEPARTMENT.
0810 PM MARINE TSTM WIND 5 NW KEY BISCAYNE 25.74N 80.22W
10/07/2011 E0.00 MPH MIAMI-DADE FL PUBLIC
35 TO 40 KNOT WINDS ESTIMATED OVER NORTHERN BISCAYNE BAY
0830 PM TSTM WND GST POMPANO BEACH 26.23N 80.12W
10/07/2011 M57.00 MPH BROWARD FL BROADCAST MEDIA
A THUNDERSTORM PRODUCED A WIND GUST OF 57 MPH AT NORTH
BROWARD MEDICAL CENTER.
&&
CARACOZZASpecial weather statement, Oct 7, 9:30 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 930 PM EDT FRI OCT 7 2011 FLZ067-071-080200- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 930 PM EDT FRI OCT 7 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 1000 PM EDT * AT 927 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTH OF INTERSECTION I-75 AND U.S. 27...AND MOVING WEST AT 25 MPH. * THE STORM WILL AFFECT... HIGHWAY 27 NEAR THE PALM BEACH AND BROWARD COUNTY LINE... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2630 8073 2649 8066 2639 8037 2622 8043 TIME...MOT...LOC 0130Z 108DEG 22KT 2633 8049 TINGLER
Special weather statement, Oct 7, 9:34 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
934 PM EDT FRI OCT 7 2011
FLZ072-074-172-173-080215-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
934 PM EDT FRI OCT 7 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BROWARD COUNTY
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 1015 PM EDT
* AT 931 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG SHOWER 11 MILES EAST OF MIAMI BEACH...AND MOVING WEST
AT 25 MPH.
* THE STORM WILL AFFECT...
AVENTURA...
MIAMI BEACH...
MIAMI SHORES...
MIAMI...
LITTLE HAVANA...
VIRGINIA KEY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2589 8011 2580 8011 2573 8014 2568 8015
2568 8018 2572 8017 2574 8017 2574 8020
2572 8024 2566 8026 2563 8035 2602 8033
2599 8011 2590 8010
TIME...MOT...LOC 0134Z 080DEG 20KT 2583 7998
TINGLERLocal storm report, Oct 7, 10:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1001 PM EDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND GST MIAMI BEACH 25.81N 80.13W
10/07/2011 M41.00 MPH MIAMI-DADE FL MESONET
A WIND GUST OF 41MPH WAS RECORDED WITH A PASSING STORM.
REPORT RELAYED BY MEDIA.
&&
TINGLERLocal storm report, Oct 7, 10:07 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1007 PM EDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND GST VIRGINIA KEY 25.75N 80.16W
10/07/2011 M41 MPH MIAMI-DADE FL MESONET
&&
TINGLERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:09 PM EDT | Special Weather Statement | MFL | Miami-Dade | 21 min |
| Oct 7, 8:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Oct 7, 8:36 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Oct 7, 9:02 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 118 min |
| Oct 7, 9:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Oct 7, 9:24 PM EDT | Special Marine Warning | MFL | 17 min | |
| Oct 7, 9:30 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Oct 7, 9:34 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Oct 7, 10:04 PM EDT | Special Marine Warning | MFL | 86 min | |
| Oct 7, 10:20 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 81 min |
| Oct 7, 10:22 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Oct 7, 10:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 19 min |
| Oct 7, 10:56 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Oct 7, 11:03 PM EDT | Special Marine Warning | MFL | 87 min | |
| Oct 7, 11:23 PM EDT | Special Weather Statement | MFL | Miami-Dade | 22 min |
| Oct 7, 11:37 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 53 min |
| Oct 7, 11:52 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Oct 7, 11:59 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 8, 12:18 AM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Oct 8, 12:29 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 79 min |
| Oct 8, 12:45 AM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Oct 8, 12:56 AM EDT | Special Weather Statement | MFL | Miami-Dade | 19 min |
| Oct 8, 12:59 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 61 min |
| Oct 8, 4:51 AM EDT | Gale Watch | MFL | 8 hr | |
| Oct 8, 4:51 AM EDT | Small Craft Advisory | MFL | 8 hr | |
| Oct 8, 4:55 AM EDT | High Surf Advisory | MFL | Palm Beach | 39 hr |
| Oct 8, 4:57 AM EDT | Special Marine Warning | MFL | 35 min | |
| Oct 8, 5:00 AM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Oct 8, 9:45 AM EDT | Special Marine Warning | MFL | 90 min | |
| Oct 8, 11:01 AM EDT | Special Weather Statement | MFL | Broward | 59 min |
| Oct 8, 11:04 AM EDT | Special Marine Warning | MFL | 56 min | |
| Oct 8, 11:53 AM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Oct 8, 12:17 PM EDT | Wind Advisory | MFL | Broward, Miami-Dade, Palm Beach | 16 hr |
| Oct 8, 12:28 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Oct 8, 12:35 PM EDT | Special Weather Statement | MFL | Miami-Dade | 55 min |
| Oct 8, 12:37 PM EDT | Gale Warning | MFL | 25 hr | |
| Oct 8, 12:53 PM EDT | Tornado Warning | MFL | Miami-Dade | 52 min |
| Oct 8, 2:20 PM EDT | Special Marine Warning | MFL | 55 min | |
| Oct 8, 2:26 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 6 hr |
| Oct 8, 3:32 PM EDT | Special Marine Warning | MFL | 58 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.